Imbruvica side effects

I've taken Imbruvica (Ibrutinid) for nearly three years and it quickly put my MCL into remission. I quickly had the side effect of diarrhea, causing my dosage to be reduced from 560 to 420 mg. On different occasions I had infections, causing brief hospitalizations. Recently I have developed some sensitive lumps on one leg and arm.

Soreness in both feet have become a real concern for me in the past two weeks. Some eleven years ago the drug Velcade caused neuropathy in my feet but as time passed the terrible soreness improved greatly. Now, I have a similar soreness. It seems that my body has become very sensitive to any physical pressure. Yet, up to this point Imbruvica has been a life saver for me. But I would appreciate any feedback on the things I've noted. I will see my oncologist later this month. Thanks to all.

6 Replies

oldestnewest
  • I sympathise with you about your feet. I started ibrutinib seven months ago for my CLL, and for six months now I had to live with very sore feet and toes. In fact I lost three of my toe nails and as the new ones are trying to emerge, the nail beds become inflamed. This makes walking difficult, and I found that only Crocs are bearable. I also experienced like you, that my body has become quite sensitive to pressure and my fingers and knees became painful.

    My consultant reluctantly agreed that ibrutinib can cause aches and pains in the body while it is working to alleviate more serious problems. So I reckon we just have to grin and bear it, take painkillers, try to avoid infections and most of all, count our blessings!

    With best wishes,

    Sue

  • Hi,

    I just happened to notice that Bjay744 is looking for fellow MCL sufferers a little further down the news feed.

    Regards,

    Steve

  • I've only been on Imbruvica for 4 months, but I have lots of muscle cramps and general soreness all over my body. Also other side effects that come and go, like the diarrhea and I the foot neuropathy. Some days are better than others. I'm hoping that things get better instead of worse, but I guess time will tell. Otherwise, I am healthier and feel better than I have in 8 years since I was first diagnosed. I'll take that! Good luck to you!

  • Hi Scorpio! I also am a nubie to Ibrutinib as I am on a clinical trial of Ibrutinib + Rituxin. This is my third month and I have to agree with you on the muscle cramps, bone aches, and joint pain. I sometimes feel I'm living in a 100 yr old body yet I am also healthier than I have been in 2 years! I was diagnosed in 2005, had chemo in 2011, spent a year recovering from that and enjoyed a nice remission until 2014. Gratefully, all other side effects have been very transient. My numbers are dropping. I started with a WBC of 137 and am just now at 113. I didn't experience the doubling or tripling that is common. I'll take that as a good sign. I have a del 13q and ATM. So far so good! It's great to have a future to look forward to...I'm smiling every day!

    Keep the faith and stay the course!

  • MY ONLY COMPLAINT IS FATIGUE....I WAS IN GOOD SHAPE BUT NOW IT IS SEEMING IMPOSSIBLE TO GET INTO A REASONABLE BODY TONE.... ALL THE THINGS YOU HAVE MENTIONED I HAVE NOT HAD AND I HOPE AND WISH YOU WELL IN YOUR WAYS OF COPING WITH THEM.... I HAVE LEARNED TO COPE AND HAVE REALLY BECOME A DIFFERENT PERSON ....MAYBE THATS THE WAY LIFE GOES ON ??

  • I am rather stunned at the recent soreness, for I've done well for a good length of time. Fatigue has long been a problem but I have still done pretty much what I want. I need to find some solution to the feet problem. It is good to hear that you are doing well with this life-saving drug. Thanks for replying.

You may also like...